Alert archive / New York / Beach Hazards Statements in 2025

Beach Hazards Statement 13, NWS Buffalo, NY

August 25, 20259 counties in New York

NWS Buffalo, NY issued this beach hazards statement at Aug 25, 2025, 3:59 AM EDT for 9 counties in New York. It took effect at Aug 25, 2025, 11:00 AM EDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2025, 3:59 AM EDT (07:59 UTC)
In effect from
Aug 25, 2025, 11:00 AM EDT
Expired
Aug 27, 2025, 2:00 AM EDT
In force
39 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 94 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2025-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2025-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

827 
WHUS41 KBUF 250759
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
359 AM EDT Mon Aug 25 2025

NYZ019-085-251600-
/O.NEW.KBUF.BH.S.0013.250825T1500Z-250826T0600Z/
Chautauqua-Southern Erie-
359 AM EDT Mon Aug 25 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH LATE TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Chautauqua and Southern Erie counties.

* WHEN...From 11 AM EDT this morning through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ001-002-251600-
/O.NEW.KBUF.BH.S.0013.250825T1500Z-250827T0300Z/
Niagara-Orleans-
359 AM EDT Mon Aug 25 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH TUESDAY EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Niagara and Orleans counties.

* WHEN...From 11 AM EDT this morning through Tuesday evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>007-251600-
/O.NEW.KBUF.BH.S.0013.250825T1500Z-250827T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
359 AM EDT Mon Aug 25 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH LATE TUESDAY NIGHT...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and 
  Jefferson counties.

* WHEN...From 11 AM EDT this morning through late Tuesday night.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
Reynolds
6 follow-up statements
594 
WHUS41 KBUF 251510
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1110 AM EDT Mon Aug 25 2025

NYZ019-085-260600-
/O.CON.KBUF.BH.S.0013.000000T0000Z-250826T0600Z/
Chautauqua-Southern Erie-
1110 AM EDT Mon Aug 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Chautauqua and Southern Erie counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ001-002-260600-
/O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0300Z/
Niagara-Orleans-
1110 AM EDT Mon Aug 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Niagara and Orleans counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>007-260600-
/O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
1110 AM EDT Mon Aug 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TUESDAY
NIGHT...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and 
  Jefferson counties.

* WHEN...Through late Tuesday night.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
013 
WHUS41 KBUF 260536
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
136 AM EDT Tue Aug 26 2025

NYZ019-085-260645-
/O.CAN.KBUF.BH.S.0013.000000T0000Z-250826T0600Z/
Chautauqua-Southern Erie-
136 AM EDT Tue Aug 26 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...


$$

NYZ001-002-261345-
/O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0300Z/
Niagara-Orleans-
136 AM EDT Tue Aug 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara and Orleans counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>007-261345-
/O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
136 AM EDT Tue Aug 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and 
  Jefferson counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
Reynolds
230 
WHUS41 KBUF 260832
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
432 AM EDT Tue Aug 26 2025

NYZ001-002-261645-
/O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0300Z/
Niagara-Orleans-
432 AM EDT Tue Aug 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara and Orleans counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>007-261645-
/O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
432 AM EDT Tue Aug 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and 
  Jefferson counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
113 
WHUS41 KBUF 261618
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1218 PM EDT Tue Aug 26 2025

NYZ001-002-270300-
/O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0300Z/
Niagara-Orleans-
1218 PM EDT Tue Aug 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara and Orleans counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>007-270300-
/O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
1218 PM EDT Tue Aug 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and 
  Jefferson counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
769 
WHUS41 KBUF 270136
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
936 PM EDT Tue Aug 26 2025

NYZ001-002-270245-
/O.CAN.KBUF.BH.S.0013.000000T0000Z-250827T0300Z/
Niagara-Orleans-
936 PM EDT Tue Aug 26 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...


$$

NYZ003>007-270600-
/O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
936 PM EDT Tue Aug 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and 
  Jefferson counties.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
931 
WHUS41 KBUF 270608
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
208 AM EDT Wed Aug 27 2025

NYZ003>007-270715-
/O.EXP.KBUF.BH.S.0013.000000T0000Z-250827T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
208 AM EDT Wed Aug 27 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 2:11 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 25, 2:11 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
211 AM EDT Mon Aug 25 2025

.SYNOPSIS...
Cooler with scattered showers and a few thunderstorms possible
today. Lake effect rain showers east and southeast tonight off both
lakes. The cool and unsettle weather to continue through Thursday.
Drier weather returns Friday and then a gradual warming trend
occurs over the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
An anomalously deep upper-level trough...and its axis will
pivot into the Lower Great Lakes today. A cooler airmass pushing
in will push H850T's down to +5C to +7C by this afternoon.
Steepening low-level lapse rates and the mid-level trough axis
coming in will support scattered showers and even a few
thunderstorms during peak heating this afternoon. We might even
see some small hail with any of the stronger cells. The cooler
airmass will also deliver the first taste of fall-like temps,
with highs found in the 60s this afternoon, to low 70s in the
warmest spots.

Diurnally driven inland instability showers will diminish this
evening, and then transition to lake effect east and southeast of
the lakes tonight. That said...given the 'lack' of deep synoptic
moisture we may only see a modest lake response despite good over
lake instability and equilibrium levels topping +30K feet. The best
response under the west-northwest flow will 'likely' be off Lake
Ontario given the longer fetch. Additionally...any of the stronger
cells that form out over the lakes will have the potential to
produce waterspouts.

Otherwise...a cool night is expected with mercury readings falling
back into the 50s just inland from the lakes to a range of 40s
elsewhere.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A longwave trough over the Great Lakes region will maintain below
normal temperatures this period, with lake effect rain downwind of
the lakes.

Lacking a deep moisture profile these lake bands will likely remain
light to moderate, and will likely weaken Tuesday with daytime
heating, and again through the evening hours as added shear comes
into play with the passage of a sharp shortwave trough advancing
through the long wave trough. This shortwave trough will bring
chances for a shower or thunderstorm Tuesday afternoon and evening.

A northwest flow behind the shortwave will bring chances for lake
effect rain southeast of the Lakes late Tuesday night and into
Wednesday...when a drier airmass with the advancement of a shortwave
ridge ends the bands of lake rain.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A cold front will sag across our region Thursday - Thursday Night
bringing renewed chances for showers and thunderstorms to our
region, while reinforcing the cooler airmass over our region...one
that will likely continue below normal temperatures through the end
of this month.

The shortwave driving this cold front may form a closed low over the
northeast this weekend, bringing low chances for showers Friday,
with surface high pressure then pushing into our region for the
weekend with fair weather.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
A deep upper-level trough moving over the region today, will support
scattered showers and a few thunderstorms...of which may
bring brief localized restrictions.

Tonight...diurnally driven showers and any thunderstorms will
transitions over to lake effect driven showers down wind of the
lakes. Mainly VFR but terminals southeast of the lakes may see some
impacts from the lake effect rain showers overnight.

Outlook...

Tuesday...VFR/MVFR. Lake effect rain showers in the morning, then
inland showers and embedded thunder in the afternoon/early evening.

Tuesday night...VFR/MVFR. Lake effect rain showers down wind the
lakes.

Wednesday...Mainly VFR with diminishing lake effect rain showers
downwind of the lakes.

Wednesday night into Thursday...Mainly VFR. Chance of showers late.

Thursday night into Friday...VFR/MVFR with scattered showers with a
frontal passage.

&&

.MARINE...
Small crafts will remain in place on Lake Erie today and this
evening as colder air pours in over the warmer lakes. This should
support elevated winds and waves on both lakes. There will also be
the potential for lake induce showers...of which could produce
waterspouts. SCA conditions are likely to persist through Tuesday
evening. High pressure then builds in Tuesday night with lighter
winds and wave action on Wednesday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 2 AM EDT Tuesday for LEZ040-041.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...AR
MARINE...AR
Hazardous weather outlook, Aug 25, 2:03 AM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
203 AM EDT Mon Aug 25 2025

NYZ001>008-010>014-019>021-085-260615-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
203 AM EDT Mon Aug 25 2025

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-260615-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
203 AM EDT Mon Aug 25 2025

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

There will be a chance for waterspouts on the eastern Great Lakes
today and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

As cold air pours over the eastern Great Lakes there will continue to be
a chance of waterspouts on the Lakes through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-260615-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
203 AM EDT Mon Aug 25 2025

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:04 AM EDTSpecial Marine WarningBUF66 min
Aug 25, 3:29 PM EDTSpecial Marine WarningBUF78 min
Aug 25, 4:27 PM EDTSpecial Marine WarningBUF48 min
Aug 25, 5:14 PM EDTSpecial Marine WarningBUF61 min
Aug 25, 6:16 PM EDTSpecial Marine WarningBUF89 min
Aug 25, 7:43 PM EDTSpecial Marine WarningBUF92 min

Nearby

Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.